MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0381
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope bflex 5.8 single-use bronchoscope, the image was freezing on the screen.The procedure was completed using a backup bflex bronchoscope which was made available immediately.The customer also reported physical damage to the bronchoscope system's cable connector, however, no freezing image occurred when they connected the backup bflex bronchoscope to the same cable.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
The customer declined the option to have the reported glidescope bflex 5.8 single-use bronchoscope returned to verathon for evaluation.Since the device was not returned to verathon for evaluation, the cause could not be determined.Review of complaint history for the reported lot number "ft230200" did not identify any similar complaints reported to verathon.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Trending analysis for the glidescope bflex 5.8 single-use bronchoscopes does not identify any trends exceeding acceptable limits.In regards to the reported damaged cable used with the subject bflex during the procedure, the bflex single-use bronchoscopes operations and maintenance manual (omm) notes that "before every use, ensure that the instrument is operating correctly and has no sign of damage.Do not use this product if the device appears damaged." verathon followed up with the customer and restated the importance of checking the device before its use in a procedure.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17343378
Report Number9615393-2023-00138
Device Sequence Number17773294
Product Code EOQ
UDI-Device Identifier10879123006407
UDI-Public011087912300640710FT23020017240113
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFT230200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown